Alabama, 2011

Wildfire in Alabama, August 29 to 31, 2011

August 29 to 31, 2011 · NWS HUN · 1 event in 1 county or zone

A wildfire grew to 340 acres off County Road 739 near Ider from August 29th to the 31st.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A wildfire grew to 340 acres off County Road 739 near Ider from August 29th to the 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 29, 12:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 29, 12:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT MON AUG 29 2011

.DISCUSSION...QUIET AND TRANQUIL WX CONDITIONS CONTINUE TO PREVAIL
ACROSS THE CNTRL TN VALLEY THIS AFTERNOON. A STRONG AREA OF HIGH
PRESSURE CONTINUES TO MOVE EWD ACROSS THE OH VALLEY REGION UNDER A
RELATIVELY DRY NW FLOW REGIME. SLIGHTLY DRIER AIR ALSO CONTINUES TO
FILTER INTO THE AREA FROM THE N...ALTHOUGH THIS WILL BE CHANGING
OVER THE NEXT COUPLE OF DAYS. IN THE SHORT TERM...AFTERNOON HIGHS
AROUND 90 WILL QUICKLY GIVE WAY TO ANOTHER UNSEASONABLY COOL NIGHT
WITH MORNING LOWS XPCTED TO BE NEAR 60.

A GRADUAL WARMING TREND IS THEN XPCTED TO BE UNDERWAY ON TUE AS AN
UPPER RIDGE PATTERN OUT OF THE SW TRANSLATES EWD INTO THE SE REGION.
WITH THE SFC HIGH OVER THE OH VALLEY/GREAT LAKES REGION CONTINUING
TO APPROACH THE MID ATLANTIC BASIN...RETURN FLOW LOOKS TO DEVELOP
ACROSS THE REGION WHICH SHOULD HELP USHER GULF MOISTURE NWD. THIS
ALSO LOOKS TO RESULT IN HUMID CONDITIONS RETURNING TO THE AREA AS
AFTERNOON HIGHS ONCE AGAIN CLIMB INTO THE MID 90S. LITTLE IF ANY
RAIN THOUGH IS XPCTED THROUGH THU...THX IN PART TO THE UPPER RIDGE
DEFLECTING MOST DISTURBANCES ALOFT N AND E OF THE TN VALLEY AREA. A
PASSING UPPER WAVE THOUGH MIGHT STILL SKIRT ACROSS NE AL WED OR THU
RESULTING IN AN ISOLATED SHOWER/TSTM...ALTHOUGH THE PROB IS TOO LOW
TO INCLUDE IN THE FORECAST ATTM.

THE LATEST MODELS STILL HINT AT THE UPPER RIDGE PATTERN WEAKENING A
BIT HEADING INTO THE WEEKEND PERIOD. IN ADDITION...LATEST GUIDANCE
CONTINUES TO SUGGEST A FAIRLY STRONG POLAR FRONT MOVING SEWD ACROSS
THE NRN PLAINS/GREAT LAKES REGION...AND INTO THE MIDWEST/OH VALLEY
ON SUN. WITH BOTH THE RIDGE PATTERN WEAKENING AND MOISTURE PROFILES
INCREASING...EMBEDDED UPPER WAVES LOOK TO BEGIN MOVING ACROSS THE
AREA AHEAD OF THE FRONT STARTING FRI...WHICH MAY RESULT IN ISOLATED
SHOWERS/TSTMS RETURNING TO THE LOWER MS AND TN VALLEYS. THE FRONTAL
PASSAGE LOOKS TO SWEEP THROUGH THE AREA ON MON...WITH SUBSEQUENT
COOLER AND DRIER AIR IN TOW. CONVECTION ALSO LOOKS TO INCREASE
CLOSER TO THE SCT CAT ALONG/AHEAD OF THE FRONT SUN AND SUN NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    62  93  68  95  71 /   0   0   0  10  10
SHOALS        61  94  67  96  70 /   0   0   0  10  10
VINEMONT      62  91  68  93  70 /   0   0   0  10  10
FAYETTEVILLE  60  93  66  94  68 /   0   0   0  10  10
ALBERTVILLE   62  92  67  93  69 /   0   0   0  10  10
FORT PAYNE    59  92  65  93  68 /   0   0   0  10  10
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

09
Hazardous weather outlook, Aug 29, 11:38 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1238 PM CDT MON AUG 29 2011

ALZ001>010-016-TNZ076-096-097-301000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1238 PM CDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE FRIDAY AND
SATURDAY...BECOMING SCATTERED BY SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dekalb

When
August 29, 2:00 PM CST to August 31, 11:00 PM CST
Where
Dekalb forecast zone
Reported by
Newspaper
Coordinates
34.460, -85.804 (the zone’s center; the record gives no point)

A wildfire grew to 340 acres off of County Road 739 near Ider, Alabama. The fire began during the 29th and dropped to only 70 percent containment on the morning of the 30th. By the morning of the 30st, it was 90 percent contained, but then another flare-up occurred with the fire splitting into two, one spreading west and another south. Weather conditions on the 29th and 30th were hot and very dry with highs in the 90s and relative humidity values dropping into the 15 to 25 percent range during the afternoon hours with a few wind gusts around 20 mph.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345357.